Florida, 2005

Damaging Wind in Florida, June 15, 2005

June 15, 2005 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 15, 8:30 AM CST, 5 hours 45 minutes earlier.

Area forecast discussion, Jun 15, 8:30 AM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
930 AM CDT WED JUN 15 2005

ZONE UPDATE DONE TO EFFECT MENTION OF HEAT INDEX EXPECTED THIS
AFTERNOON...AND TO STREAMLINE WORDING FOR REMAINDER OF THE DAY.

/77

---------------PREVIOUS-------------

.SYNOPSIS...FOR THE CURRENT PACKAGE...GETTING A HANDLE ON THE
MOISTURE THE BIGGEST BEAR IN THE SHORT TERM. SEVERAL SHORTWAVE
SYSTEMS ARE MERGING OVER THE GREAT LAKES REGION/NORTHEASTERN CONUS.
UPPER RIDGE STRETCHED FROM MX NORTH OVER THE ROCKIES AND EAST AND
WEST OVER THE GULF OF MX AND EASTERN PACIFIC. A COMBINATION OF A
WEAK UPPER SHORTWAVE CROSSING THE LOWER MISSISSIPPI RIVER VALLEY AND
WEAK TROUGH OVER THE FL PENINSULA IS CREATING A DRY SLOT STRETCHING
FROM THE WESTERN GULF OF MX TO THE CAROLINAS. GOES SOUNDER IS
SUFFERING FROM INTERFERENCE...SO IS OF LITTLE HELP. SURFACE DEW
POINT FRONT IS PRETTY EASY TO PICK OUT OF THE OBSERVATIONS THIS
HOUR...STRETCHING FROM THE CAROLINAS TO ALONG THE GA/AL/TN STATE
LINE...THEN HEADING SOUTHWEST OVER NORTHERN MS...SOUTHERN AR AND
WEST TX. DEW POINT DIFFERENCE AT 3AM/08Z BETWEEN KMEM AND KTUP IS 12
DEGREES(59 AT MEM...71 AT KTUP). WEST OF MS IS A BIT HARD TO
PICK...INDICATING THAT THERE IS SINKING AIR AHEAD OF VORT LOBE
MOVING SOUTH OVER THE GREAT LAKES. OUR NEIGHBOR TO THE DIRECT EAST
IS TILL IN THE SOUTH...WITH KTLH REPORTING 2.0 OF PRECIP H20 ON THE
EVENING UPPER AIR RUN.

&&

.SHORT TERM (TODAY THROUGH FRIDAY)...MODELS INDICATING THE UPPER
DANCE OVER THE NORTHEASTERN CONUS LASTING THROUGH THE SHORT
TERM...THROUGH THE SOUTHERLY PUSH TODAY IS LESS THAN PREVIOUS DAYS.
THE BETTER ENERGY SWINGS SOUTH THURSDAY NIGHT INTO FRIDAY. GFS DRIER
THAN THE ETA TODAY THROUGH THURSDAY...WHEN THEY FINALLY EQUALIZE
(MOSTLY). BOTH MODELS HAVE DECENT DOWNWARD MOTION OVER THE FA FOR
THURSDAY...THOUGH.

FOR FRIDAY...GFS IS BEHIND THE ETA WITH A RE-ENFORCING SHOT OF
NORTHERLY AIR...WITH BETTER MOISTURE OVER THE REGION DURING THE
DAY...THUS HIGHER POPS FOR FRIDAY...ALBEIT ONLY BY ABOUT 10 PERCENT.

FOR THE FORECAST...AM STARTING OUT INITIALLY WITH A LEAN TOWARDS THE
ETA...WITH MOSTLY AFTERNOON GULF-BREEZE ACTIVITY. FROM
THERE...TRANSITION QUICKLY TO THE GFS. SOME ADJUSTMENTS THROUGH THE
PERIOD MADE TO HANDLE THE LAND/GULF INTERFACE...TIGHTENING UP THE
TEMP RANGE...THOUGH WITH LIGHT NORTHERLY FLOW AND UPPER LEVEL
SINKING AIR...DO EXPECT A SHARPER TRANSITION THURSDAY INTO FRIDAY.

.LONG TERM (FRIDAY NIGHT THROUGH NEXT WEDNESDAY)...MEAN TROUGH OVER
THE EASTERN SEABOARD WILL KEEP A DRY NORTHWESTERLY FLOW OVER THE FA
THROUGH THE WEEKEND. MODELS INDICATING UPPER SYSTEM ORGANIZING OVER
THE SOUTHEASTERN CONUS EARLY IN THE COMING WEEK...SO PRECIP CHANCES
ON THE RISE.

&&

.MARINE...A LIGHT TO MODERATE SOUTHWEST FLOW WILL DEVELOP THIS
AFTERNOON AS A WEAK COLD FRONT APPROACHES THE COAST FROM THE NORTH.
THE FRONT WILL MOVE THROUGH THE OFFSHORE WATERS AFTER MIDNIGHT...AND
THEN STALL AND NEARLY DISSIPATE OVER THE NORTHERN GULF ON THURSDAY.
EXPECT A RESULTANT WEST TO SOUTHWESTERLY SEABREEZE FLOW TO REDEVELOP
THURSDAY AFTERNOON WITH STRONG SURFACE HEATING EXPECTED. A WEAK
NIGHTTIME OFFSHORE FLOW IS EXPECTED BOTH THURSDAY AND FRIDAY NIGHT
AS A PAIR OF WEAK FRONTS MOVE THROUGH THE AREA. SEAS WILL GENERALLY
REMAIN BELOW 3 FEET AS THE OFFSHORE FLOW BEHIND THE FRONTS WILL BE
LIGHT. WILL KEEP AT THE LEAST ISOLATED SHOWERS AND THUNDERSTORMS
THROUGH THE FORECAST WITH THE PASSAGE OF THE FRONTS. /22

&&

.FIRE WEATHER...DRIER NORTHERLY AIR WILL MOVE OVER THE AREA LATER
TONIGHT INTO THURSDAY. A RE-ENFORCING SHORT OF NORTHERLY AIR WILL
MOVE ACROSS THE AREA FRIDAY...WITH A DRY WEEKEND THE RESULT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      94  75  95  70  90 /  30  20   0  10  30
PENSACOLA   93  77  94  74  90 /  30  20  10  10  30
DESTIN      90  78  92  76  87 /  20  20  10  10  30
EVERGREEN   96  70  95  67  89 /  20  20   0  10  30
WAYNESBORO  96  68  97  66  90 /  20  10   0  20  30
CAMDEN      96  68  96  66  89 /  10  10  10  20  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&
Hazardous weather outlook, Jun 15, 5:00 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT WED JUN 15 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT WED JUN 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

The radar

The Eglin Afb radar (KEVX), 74 km away, was scanning. The volume nearest the first event began at 20:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Okaloosa

When
June 15, 2:15 PM CST to 2:16 PM CST
Where
Okaloosa County, Mary Esther
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
BROADCAST MEDIA
Coordinates
30.400, -86.667

High winds from a thunderstorm blew down trees and power lines near Mary Esther.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457333.